Log In or Register to Join The Conversation!
Viewing 11 reply threads
  • Author
    Posts
    • #25752
      Colleen Steele
      Keymaster

      There are some medications, such as high doses of prednisone, that can cause your bones to ache. If you are living with arthritis in addition to your PH I would imagine you struggle through some very painful days.

      Do you have arthritis and if so, what kind? How do you manage it with your PH?

    • #25763
      Jen Cueva
      Keymaster

      Hi @colleensteele, yes, I have some type of arthritis, and we are not sure if it is RA or not. Of course, some of my PH medications do not help with this. I have days where I wake up and have pain just because I may have laid in bed too long. My hubby thinks this is crazy, well, I do, too. It has been waking me up before 8 AM every day. Does anyone else have this pain after lying in bed at night? If so, do you find that you are sleeping less?

      I need to make an appointment with the Rheumatologist to do some further testing. But adding in pain management this year, I have not even thought about this just yet. It is on the back-burner at the moment.

    • #25769
      Jimi Mcintosh
      Participant

      I have RA, stiff aching knees, hands and neck, this along with bone spurs and frequent weather changes make life very
      exciting. I try to deal with it without additional meds, just up my dose of Percocet and rest the joints

    • #25773
      Jen Cueva
      Keymaster

      Ouch, @jimi, my hubby deals with bone spurs, so I know that can be debilitating some days. He works on his feet all day, too.

      The weather certainly impacts my pain, that was one of the tips that suggested arthritis to my PCP.

      I take pain meds for other aches and pains, so I have not added one for arthritis. I try doing with what I have that keeps growing somehow. Resting can help, have you tried using ice and heat to help? I am grateful that you have the Percocet on hand.

    • #25787
      Alfred Gronroos
      Participant

      I will add my two cents to the forum. I have lot of pain from arthritis and peripheral neuropathy. I was just prescribed gabapentin and meloxicam in the last couple weeks. They take care of the majority of the pain. Body is so stiff tho. And I do get aches in legs when I am in bed. I get six plus hours sleep. My leg bones just hurt. I am such an addictive person I hope I never have to get Percocet altho if I need it I would probably need it daily anyway. It is great to not be in extreme pain when you move. Al

    • #25788
      Jen Cueva
      Keymaster

      Hi @alfredjohn, I am sorry to hear about your arthritis and peripheral neuropathy. I am also on gabapentin 3 times per day. It helps, but my pain management doctor just increased mine a few months back. How much are you taking?

      I am happy to hear that that, combined with the meloxicam, is offering you some relief. I hope this continues to provide you with relief.

      Stiff joints and body aches are constant for me as well. I am happy to get some relief with my current pain regimen. My pain management doctor says that it will probably never entirely go away. I have dealt with it all for about 15 years. Do you see a pain management doctor or who ordered those meds for you? Your rheumatologist?

    • #25796
      Colleen Steele
      Keymaster

      @jenc I have RA and I can only imagine how much it would complicate PH. Cullen always woke up in pain. I think it was a combination of all the pillows he had to use in order to breath well enough to sleep, and the pressure of his enlarged heart adding stress to his body. I’m sorry you are having these problems too. Hope you don’t mind my pointing it out, but I can see from your pictures that you are very skinny. Cullen was too and his doctor said that adds to pain because you are more likely to feel all the struggle your body is going through. I hope you don’t have RA on top of your PH but if you do, hopefully like @alfredjohn there will be an effective treatment available for you.

    • #25800
      Alfred Gronroos
      Participant

      Jen, I am on 300mg three times a day. My neurogist prescribed both the gabapentin and 1 15mg of the Meloxicam. He wanted me to increase the gabapentin to 600mg the 3 times but I had bad dreams and hallucinations really bad so I called and they said to stay at the 300mg. I take pills to stop nightmares for my ptsd. I take way too many meds but I do get them reconciled regularly. Each time I say lets go over I end up with an increase instead of decrease. go figure Al

    • #25812
      Jen Cueva
      Keymaster

      Hi @alfredjohn, I am also on 300 mg twice per day and take 600mg at night. My doctor wanted me to take 600 mg 3 times per day, but I had side effects. I am grateful that I did not have hallucinations and bad dreams. I had nausea, vomiting, and diarrhea when I tried taking 600mg 3 times per day.

      Your story sounds familiar as I try to cut out meds and feel like I end up with more-hehe.

      I am sorry to hear about your PTSD. That can certainly be difficult to live with. Do you do anything else to help besides the pills at night?

    • #25814
      Jen Cueva
      Keymaster

      Thanks, @colleensteele. How is your RA doing? Are your meds helping you to get some relief?

      I do have quite a bit of pain. I don’t think that I am as skinny as I look, hehe. But, some areas could use some extra padding. It makes sense what the doctors told Cullen. How is Cullen’s pain now? Did it subside some after his transplant? I also sleep on 3 pillows, and my head is elevated.

    • #25820
      Alfred Gronroos
      Participant

      Jen I also take 200mg Zoloft nightly. keeps me calm. I forgot to mention the gabapentin and meloxicam make me very drowsy. I fall asleep while eating even. Do not dare drive at all right now. At least now I have no real reason to go out cept to doc appointments. Maybe the DQ next week on way home cuz appt is not until 1 PM. Be safe everyone. Al

    • #25829
      Jen Cueva
      Keymaster

      Hi, @alfredjohn, I also had to get used to the gabapentin when it was started and then when they increased it. Like you, I rarely leave home alone unless I go to the lab.

      But, the DQ may tempt me, hehe.

      It is a great idea not to drive, especially until you see how your body reacts to certain medications. I always am cautious about this. Thanks for bringing up another important tip.

      Take care, and thanks for the DQ craving, hehe.

Viewing 11 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2021 All rights reserved.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account